MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 5ML SYRINGE WITH PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS 5ML SYRINGE WITH PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309634
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The customer's address is unknown.(b)(6) usa has been used as a default.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 5ml syringe with precisionglide¿ needle had foreign matter inside.This was discovered during use.The following information was provided by the initial reporter: material no: 309634 batch no: 8294971.It was reported that there was some sort of contaminant inside of sterile syringe.Per customer email: one of our locations just reported finding a contaminant in a sterile syringe she opened.
 
Additional Manufacturer Narrative
Investigation: four photos and one loose 5ml barrel with an opened blister pack from batch 8294971 (p/n 309634) were received and evaluated.There was also a white gauze present with some black residue.No visual defects were observed on the syringe barrel.Based on the initial notification of the complaint, it appeared the gauze was used to clean out the syringe barrel.The initial location of the black residue is unclear, and the sample was sent for fourier transform infrared (ftir) spectroscopy for further analysis.It was determined the black residue was most likely grease used to lubricate machine components.Potential root cause for the foreign matter defect is associated with the assembly process.The original location of the foreign matter could not be determined based on the evidence provided so the most likely root cause could not be determined.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.
 
Event or Problem Description

Brand Name
5ML SYRINGE WITH PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9186085
Report Number1213809-2019-01033
Device Sequence Number14097930
Product Code FMF
UDI-Device Identifier30382903096344
UDI-Public30382903096344
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2023
Device Catalogue Number309634
Device Lot Number8294971
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer09/27/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;